Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 12, 2004, 6:22 PM EDT for Pike County, Pennsylvania. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2004, 6:22 PM EDT (22:22 UTC)
- Expired
- May 12, 2004, 8:15 PM EDT
- In force
- 113 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Pike County, PA
The radar
The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 122225 FFWBGM PAC103-130015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 622 PM EDT WED MAY 12 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PIKE COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 815 PM EDT * AT 620 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH RAINFALL RATES UP TO 2 INCHES PER HOUR ACROSS CENTRAL PIKE COUNTY. THIS IS THE AREA WHICH RECEIVED EXCESSIVE RAINFALL EARLIER TODAY. * LOCATIONS IN THE WARNING INCLUDE PECKS POND, BUSH KILL CREEK, MILFORD AND DINGMANS FERRY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4138 7480 4117 7481 4118 7531 4135 7534 $$
2 follow-up statements
000 WGUS71 KBGM 122334 FFSBGM PAC103-130030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 726 PM EDT WED MAY 12 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM EDT FOR PIKE COUNTY... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF EXCESSIVE RAINFALL OVER CENTRAL AND SOUTHERN PIKE COUNTY. THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS THESE AREAS FOR THE NEXT 30 TO 60 MINUTES, AND THEN BEGIN TO DIMINISH. FLOODING IS LIKELY TO OCCUR OVER MANY OF THE SMALLER STREAMS AND CREEKS OVER THIS AREA, INCLUDING BUSH KILL AND BEAVER RUN. ROUTE 402 BETWEEN PORTERS LAKE AND BUSH KILL WILL ALSO SEE ADDITIONAL FLOODING FROM THESE STORMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$
000 WGUS71 KBGM 130017 FFSBGM PAC103-130115- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 812 PM EDT WED MAY 12 2004 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 815 PM EDT FOR PIKE COUNTY HAS EXPIRED... THUNDERSTORMS WITH HEAVY RAIN HAVE WEAKENED AND ARE MOVING OUT OF THE AREA. HOWEVER, SOME ROADS MAY STILL BE COVERED WITH WATER, AND MOTORISTS ARE ADVISED TO AVOID DRIVING THROUGH FLOODED ROADWAYS. IN ADDITION, SMALLER STREAMS AND CREEKS MAY EXPERIENCE MINOR FLOODING BEFORE WATER LEVELS RECEDE LATER THIS EVENING. REMEMBER, DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FOR THE LATEST UPSTATES STAY TUNED TO NOAA WEATHER RADIO, OR VISIT OUR WEBSITE AT WEATHER.GOV. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:15 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 12, 3:15 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EDT WED MAY 12 2004 .SHORT TERM (TON-FRI)... FCST AREA ON PERIPHERY OF UPPER LVL RIDGE WITH WARM SWLY FLOW IN THE LOW LEVELS. SFC WARM FRONT PASSING THRU AREA THIS AFTERNOON AND WILL BE NORTHEAST OF AREA BY THURS MORNING. TSRA WITH VRY HVY RAIN AND TRAINING CELLS HAVE PRODUCED POCKETS OF FLASH FLOODING IN PIKE AND WYOMING COUNTY PA THIS AFTERNOON...WITH OTHER CELLS MOVING SOUTH ALONG NE-SW BNDRY THRU CNY. WATER VAPOR LOOP AND MODELS DONT SHOW MUCH LIFT ALOFT TON THRU FRI...BUT RGNL RADAR/SAT/LIGHTNING DATA POINTS TO CONVECTION FIRING IN THIS AIRMASS UPSTREAM. WITH LINGERING MESOSCALE BNDRYS...ITS DEFINITELY WORTH KEEPING THE MAINLY LATE MORNING AND AFTERNOON SCT TSRA IN THE FCST FOR THE NEXT TWO DAYS AS FCST SOUNDINGS PROG SUFFICIENT INSTABILITY. RIDGING ALOFT CONTINUES TO STRENGTHEN TONIGHT...SO COVERAGE SHOULD BE A BIT LESS THAN TODAY...THEN INCREASE ON FRIDAY WITH SAGGING UPR HEIGHTS AND SFC FRONT EDGING CLOSER. MADE SOME SIG CHANGES TO SKY CONDITIONS IN THE GRIDS BY REDUCING PERCENT COVER. MODELS HAVE BEEN OVERDONE WITH RH...AND THUS CLOUD FIELDS IN THE LAST 36 HOURS...AND THEY CONTINUE TO LOOK THAT WAY WITH TIME. EXPECT P/S DAYS/EVENINGS...WITH M/CLR AND PATCHY FOG NIGHTS. MOS VALUES LOOK GOOD WITH WARM DAYS AND MILD MUGGY NIGHTS AND GENERALLY BLENDED THEM WITH PREV FCST. && .EXTENDED (FRI NGT-WED)... FRIDAY NIGHT AND EARLY SATURDAY CONTINUE TO BE DOMINATED BY WARM SWLY FLOW AROUND NRN PERIPHERY OF BERMUDA HIGH. WEAK SHORT WAVE COULD SET SOME TSTORMS OFF WITH HELP FROM DAYTIME HEATING. STRONG COLD FRONT WILL CROSS THE REGION SATURDAY EVENING. THIS ASSOCIATED WITH WEAKENING UL TROF AND COOLER MID LEVEL TEMPS. AFTER THIS FRONT GOES THROUGH DRY CONDITIONS WILL PREVAIL SUNDAY INTO MONDAY. SFC HIGH BUILDS INTO UPSTATE NY THEN MOVES E. MOISTURE RETURN TUESDAY AHEAD OF NEXT COLD FRONT. GFS ON THE DRY SIDE COMPARED TO MOST OF THE OTHER MID RANGE MODELS MONDAY AND TUESDAY. SOME OF THESE OTHER MODELS DEVELOP A WARM FRONT FOR MONDAY. WILL CONTINUE WITH THE CHC POPS MON NGT INTO TUESDAY. THE FRONT WILL CROSS TUE PM THEN STALLS IN MID ATLANTIC. FOLLOWED CLOSE TO GFS AND HPC GUIDANCE THROUGH THE PERIOD. && .AVIATION... CONVECTION FIRING IN WARM MOIST AIRMASS. HEAVY RAIN AND SMALL HAIL WITH LITTLE SHEAR DUE TO LIGHT WINDS. TS/RW ISOLATED BUT TEMPO FIRST FEW HOURS ALL BUT SYR AND ITH. SYR HAD PRECIP EARLIER AND NOW MAY HAVE A LAKE BREEZE. VFR CONDITIONS EVERYWHERE NOW EXCEPT IN TSRA. INCLUDED A TEMPO FOR MVFR FOG AROUND SUNRISE FOR AVP AND ELM WHERE PRECIP SHOULD ADD ENOUGH MOISTURE. LIGHT TO CALM WINDS WILL ALSO HELP. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...FLASH FLOOD WATCH UNTIL 7 PM FOR PAZ043>044-047>048-072. SHORT TERM...BREWSTER EXTENDED/AVIATION...CHAMPNEY
Hazardous weather outlook, May 12, 4:00 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 400 PM EDT WED MAY 12 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-122200- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 400 PM EDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT... SCATTERED HEAVY RAIN PRODUCING THUNDERSTORMS WILL GRADUALLY DISSIPATE AROUND...OR SHORTLY AFTER SUNSET THIS EVENING. THERE HAVE BEEN RADAR ESTIMATES OF LOCALIZED RAINFALL IN EXCESS OF 4 INCHES OVER NORTHEAST PENNSYLVANIA EARLIER THIS AFTERNOON WITH REPORTS OF FLASH FLOODING AND ROAD CLOSURES. FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF NORTHEAST PA WHERE HEAVIEST RAINFALL OCCURRED AND IS PRIMED FOR ADDITIONAL FLOODING IF MORE STORMS DEVELOP. SEE (ALBFFABGM WGUS61) FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED THIS EVENING...BUT SPOTTERS THAT RECEIVE HEAVY RAINFALL ARE ASKED TO CONTACT THE NATIONAL WEATHER SERVICE. JAB
In the hours before
Special weather statement, May 12, 1:29 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 129 PM EDT WED MAY 12 2004 NYZ036-045-046-121830- ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS FROM 20 MILES NORTHWEST OF COOPERSTOWN TO 19 MILES WEST OF NORWICH...MOVING EAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... NORWICH AT 145 PM. COOPERSTOWN AT 205 PM. ONEONTA AT 220 PM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. RHB
Local storm report, May 12, 2:19 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
219 PM EDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD PECKS POND 41.30N 75.10W
05/12/2004 PIKE PA EMERGENCY MNGR
2 TO 3 FEET OF WATER ON ROUTE 402.
0213 PM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
05/12/2004 WYOMING PA LAW ENFORCEMENT
2 TO 3 FEET OF WATER ON ROADS. MANY CLOSED THROUGHOUT THE
TOWNSHIP. ALSO THROUGHOUT EATON TOWNSHIP.
&&
JABSpecial weather statement, May 12, 2:32 PM EDT, 3 hours 50 minutes before
NYZ062-121930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 232 PM EDT WED MAY 12 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL OVER CENTRAL SULLIVAN COUNTY. HEAVIEAST RAINS WERE LOCATED NEAR FORESTDALE AND KENOZA LAKE, AND OTHER AREA THAT MAY BE AFFECTED BY HEAVY RAIN INCLUDE BRISCOE, JEFFERSONVILLE, WHITE SULPHER SPRINGS, AND SWAN LAKE. EXPECT HEAVY RAINFALL WITH THESE STORMS. LOCALIZED RAINFALL RATES OF UP TO 2 INCHES PER HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV RHB/RAM
Special weather statement, May 12, 2:32 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED GENERIC CODE FORMAT NATIONAL WEATHER SERVICE BINGHAMTON NY 232 PM EDT WED MAY 12 2004 NYZ062-121930- ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL OVER CENTRAL SULLIVAN COUNTY. HEAVIEAST RAINS WERE LOCATED NEAR FORESTDALE AND KENOZA LAKE, AND OTHER AREA THAT MAY BE AFFECTED BY HEAVY RAIN INCLUDE BRISCOE, JEFFERSONVILLE, WHITE SULPHER SPRINGS, AND SWAN LAKE. EXPECT HEAVY RAINFALL WITH THESE STORMS. LOCALIZED RAINFALL RATES OF UP TO 2 INCHES PER HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV RHB/RAM
Special weather statement, May 12, 4:52 PM EDT, 1 hour 30 minutes before
NYZ056-057-PAZ038-039-122145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 452 PM EDT WED MAY 12 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM DEPOSIT TO MONTROSE TO ATHENS.....MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...HICKORY GROVE AND HALLSTEAD AT 515 PM...WYSOX AND SUSQUEHANNA AT 530 PM...NEW MILFORD AND HERRICK AT 545 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL RATES UP TO 2 INCHES PER HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV
Special weather statement, May 12, 6:02 PM EDT, 20 minutes before
PAZ047-122230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 602 PM EDT WED MAY 12 2004 ...THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL MOVING INTO THE AREA... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR HAZLETON....OR ABOUT OVER FREELAND....MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... STODDARTSVILLE AT 630 PM. THE THUNDERSTORM WILL PRODUCE VERY HEAVY RAIN AND FREQUENT LIGHTNING. RAINFALL RATES COULD BE AS MUCH AS ONE TO TWO INCHES PER HOUR. MINOR FLOODING OF SMALL STREAMS, LOW LYING AND URBAN AREAS ARE POSSIBLE. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. RRM
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:52 PM EDT | Flash Flood Warning | BGM | Pike | 113 min |
| May 12, 1:12 PM EDT | Flash Flood Warning | BGM | Wayne | 2 hr |
| May 12, 1:37 PM EDT | Flash Flood Warning | BGM | Wyoming | 113 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.